Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What causes chest pains and nausea?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2419 Questions
Chest pain , pain in upper back shoulder blade and nausea are symptoms of heart attack .. Well i have those symptoms right now but because of the 2 years of chest pains and going to ER numerous times . They send me home and say all is normal. But these are SIGNS and i comtinue to go and then say maybe its anxiety. Very frustrating cause i am typing this with the symptoms of heart attack but maybe anxiety ? Telling myself all is well doesnt help.. It very unconfortabe and scary to have to go thru this . I dont know why i get this chest pains with sumptoms that we were told to look for for heart attack so I am laying here in bed hoping he passes but very frustrating because no doctor can seem to figure this out. I guess i will go to ER agAin for the 8th time in two months
Posted Sat, 1 Mar 2014 in General Health
Answered by Dr. Saumya Mittal 53 minutes later
Brief Answer: Alternative diagnosis are there Detailed Answer: hi there XXXXXXX This is Dr Saumya Mittal.MD I think I should tell you that there are conditions where the patient has symptoms suggestive of heart attack, but they are actually something else. I will list some of them for you. 1. GERD- this is basically hyperacidity where the acid irritates the diapgragm and enters the esophagus thereby causing similar symptoms. This can be seen on endoscopy and treated by proton pump group of medicines. 2. Musculo skeletal pain- there could be the pain of muscles that may seem similar to cardiac symptoms. Painkillers usually help. 3. Cervical Pain- The condition causes similar problems, and is usually off a doctors radar since sometimes the patient has no symptoms. 4. Anxiety disorder- This condition can mimic almost any other condition 5. Valvular heart disease- the heart has to work extra and so causes problems. I would suggest you meet and request your doctor for a coronary angiography to make sure the heart is clear. Have a echo to make sure the valves are fine. Let me know if those tests are done earlier. Hope this has helped you. Best of luck. If you need any further information, on any of the alternative medicine, or any other subject please do respond. Dr Saumya Mittal
Above answer was peer-reviewed by
Follow-up: What causes chest pains and nausea? 1 hour later
Had stress ech done last July , had CTA in november - chest xrays all normal . Having another stress echo next week
Answered by Dr. Saumya Mittal 5 hours later
Brief Answer: Consider GERD Detailed Answer: Hi Read your response. Thanks for the confidence. I think you should discuss the possibility of GERD, known as GORD in some places with your doctor CT angiography is not the same as coronary angiography. The latter is a better test. Of course the probability becomes less. Also suggest an endoscopy while you are at it. I am sure, if you discuss it, your doctor will surely help you with it. And I strongly recommend a prescription of proton pump inhibitors and sucralfate. However since I have not had an opportunity to examine him, the option to prescribe these remains with your treating physician Best of luck Dr Saumya Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor